Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 461, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 21, 2000, 3:55 PM CDT for Forrest County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 21, 2000, 3:55 PM CDT (20:55 UTC)
- Expired
- Jul 21, 2000, 4:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Forrest County, MS
The radar
The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2208 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
186 WUUS54 KJAN 212056 SVRJAN MSC035-212130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 355 PM CDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 430 PM CDT * AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FORREST COUNTY...OR ABOUT 13 MILES SOUTHEAST OF HATTIESBURG...MOVING SLOWLY EAST AT 5 MPH ALONG HIGHWAY 98. HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 72 LAT...LON 3124 8925 3106 8923 3107 8888 3129 8891
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:30 PM CDT, 25 minutes earlier.
Area forecast discussion, Jul 21, 3:30 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT FRI JUL 21 2000 TSTMS ARE FIRING UP IN THETAE RIDGE/INSTABILITY AXIS ALONG JONESVILLE-MEADVILLE-COLUMBIA CORRIDOR...NICELY DEPICTED ON VISIBLE IMAGERY/RADAR IMAGERY/LIGHTNING LOOPS. THE ETA AND AVN HAVE GOOD HANDLE ON CURRENT SITUATION WITH DYING MCS PROPAGATING ACROSS ERN AR/NRN MS. FOR THIS EVENING...APPEARS THAT TSTM ACTIVITY WILL HAVE A HARD TIME DEVELOPING FARTHER NORTH ACROSS THE FORECAST AREA GIVEN SFC MOISTURE DIVERGENCE OVER CNTRL/NE MS AND GIVEN FACT THAT DEEP CONVECTION HAS YET TO INITIATE ALONG DYING MCS OUTFLOW. CURRENT THINKING IS TO KEEP HIGH-END CHANCE POPS OVER SRN MOST COUNTIES WITH SMALL EVENING POPS OVER CNTRL/NRN ZONES. IN ANY CASE...WILL MAKE LAST MINUTE DECISION REGARDING EVENING POPS BASED ON LATEST CONVECTIVE TRENDS. FOR SATURDAY...AVN/ETA MAINTAIN STRONG INSTABILITY AXIS AND WEAK SFC BOUNDARY ACROSS SW THIRD OF AREA AND EXPECT MORE SCATTERED TSTM DEVELOPMENT ALONG THIS AXIS. WILL KEEP HIGH-END CHANCE POPS GOING FOR WINNSBORO TO BROOKHAVEN TO HATTIEBURG CORRIDOR. TSTM DEVELOPMENT A LITTLE MORE QUESTIONABLE FARTHER NORTHEAST WITH MUCH DEPENDENT ON HARD-TO-TIME SHORTWAVE ENERGY. WILL CONTINUE CHANCE POPS THERE AS MCSS CONTINUE TO PROPAGATE SOUTHEAST FROM THE SRN/CNTRL PLAINS. SAT NIGHT THRU SUN NIGHT...MODELS IN GENERAL AGREEMENT IN DEEPENING OF ERN US TROF THUS BRINGING SIGNIFICANT MID LEVEL HEIGHT FALLS OVER THE LOWER MS VALLEY. WITH RIGHT ENTRANCE REGION OF UPPER JET OVER OH/TN VALLEY REGION COMING INTO PLAY...WILL NEED TO GO ABOVE GUIDANCE POPS...ESPECIALLY GIVEN AMPLIFYING PATTERN AND SEASONABLY STRONG UPPER JET ENERGY INTERACTING WITH HIGH PRECIPITABLE WATER AIRMASS. CONCERNING TEMPERATURES...WITH MID LEVEL TROFFING TAKING PLACE ACROSS THE LOWER MS VALLEY...EXPECT TEMPS TO GET BACK CLOSER TO SUMMER AVERAGES AS SUGGESTED BY LATEST GUIDANCE AND WILL CONTINUE DOWNWARD TREND. QPF DISCUSSION...FOR NEXT 24 HRS...WILL COLOR IN SMALL BASIN AVERAGES FOR SCT TSTM ACTIVITY OVER SW THIRD OF AREA THIS EVENING AND ONCE AGAIN FOR SAT AFTN PERIOD. IN THE EXTENDED...SURFACE FRONT SHOULD HANG UP ALONG GULF COAST THRU PERIOD IN NORTHWEST FLOW BRINGING BEST CHANCES FOR TSTM ACTIVITY OVER SRN PORTIONS OF THE FORECAST AREA AND WILL TREND POPS DOWNWARD FROM THERE. TEMPS WILL BE CLOSE TO AVERAGE WITH HIGHS CONSIDERABLY LOWER THAN IN RECENT WEEKS. JAN 068/094/070/091 2324 MEI 068/093/068/090 1324 .JAN... AR...NONE LA...NONE MS...NONE. 43
In the hours before
Special weather statement, Jul 21, 10:05 AM CDT, 5 hours 50 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 220400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1005 AM CDT FRI JUL 21 2000 A WEAK FRONTAL BOUNDARY IS DRAPED ACROSS SOUTH MISSISSIPPI THIS MORNING. THIS BOUNDARY ALONG WITH OTHER SURFACE BOUNDARIES FROM EARLIER CONVECTION WILL PROVIDE THE ADDED FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE HEAT OF DAY. A FEW OF THE STORMS ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI MAY REACH SEVERE LIMITS AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION THIS AFTERNOON AND EVENING. ASIDE FROM THE DANGEROUS LIGHTNING...THE MAIN WEATHER THREAT FROM THESE STORMS WILL BE DAMAGING WINDS WITH SOME HAIL POSSIBLE. STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NEED TO KEEP ABREAST OF THE LATEST DEVELOPMENTS AS ACTIVATION MAY BE NEEDED LATER TODAY. FOR MORE INFORMATION PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN (ALL IN LOWER CASE LETTERS). THIS INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:14 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 46 min |
| Jul 20, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 29 min |
| Jul 20, 10:02 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 28 min |
| Jul 21, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 25 min |
| Jul 21, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 32 min |
| Jul 21, 2:23 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 37 min |
| Jul 21, 2:54 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 36 min |
| Jul 21, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 28 min |
| Jul 21, 4:21 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 24 min |
| Jul 21, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 30 min |
| Jul 21, 4:36 PM CDT | Flash Flood Warning | JAN | Forrest | 84 min |
| Jul 21, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 37 min |
| Jul 21, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 31 min |
| Jul 21, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.